Alert archive / Texas / Red Flag Warnings in 2013

Red Flag Warning 4, NWS Brownsville, TX

February 27, 2013Jim Hogg County, Starr County, Zapata County, Texas

NWS Brownsville, TX issued this red flag warning at Feb 27, 2013, 12:19 PM CST for Jim Hogg County, Starr County, Zapata County, Texas. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 27, 2013, 12:19 PM CST (18:19 UTC)
Expired
Feb 27, 2013, 5:00 PM CST
In force
5 hr
Issued by
NWS Brownsville, TX

Counties Jim Hogg County, TX, Starr County, TX, Zapata County, TX

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 12:00Z, 6.3 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 12:00Z on 2013-02-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 12:00Z on 2013-02-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 279 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1239 m above ground
0-6 km bulk shear
80 kt
0-1 km storm-relative helicity
279 m²/s²
0-3 km storm-relative helicity
160 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

545 
WWUS84 KBRO 271819
RFWBRO

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BROWNSVILLE TX
1219 PM CST WED FEB 27 2013

...STRONGER WINDS ARE ENHANCING THE WILDFIRE SPREAD THREAT IN THE
UPPER VALLEY...

.A SURGE OF HIGH PRESSURE IS RESULTING IN SLIGHTLY STRONGER
NORTHWEST TO NORTH WINDS THIS AFTERNOON. WHEN COMBINED WITH LOW
RELATIVE HUMIDITY VALUES...THE CRITERIA FOR A RED FLAG WARNING
ARE BEING MET FOR THE WARNED AREA.

TXZ248-249-252-272300-
/O.NEW.KBRO.FW.W.0004.130227T1819Z-130227T2300Z/
ZAPATA-JIM HOGG-STARR-
1219 PM CST WED FEB 27 2013

...RED FLAG WARNING IN EFFECT UNTIL 5 PM CST THIS AFTERNOON FOR
GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 248...249 AND
252...

THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT UNTIL 5 PM CST THIS AFTERNOON. 

* AFFECTED AREA...FIRE WEATHER ZONES 248...249 AND 252. 

* TIMING...THROUGH 5 PM.

* WIND...NORTHWEST TO NORTH 20 TO 30 MPH.

* HUMIDITY...15 PERCENT OR LESS.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS CRITICAL FIRE WEATHER CONDITIONS ARE
OCCURRING NOW...OR WILL SHORTLY.  IN GENERAL...THESE CONDITIONS
INCLUDE SUSTAINED 20 FOOT WINDS OF 25 MPH OR GREATER...HUMIDITY
RANGING FROM BELOW 25 PERCENT IN ZAPATA COUNTY TO BELOW
45 PERCENT ALONG THE COAST...EACH LASTING FOR 2 HOURS OR MORE...
AND CURED FUELS.  HUMIDITY BELOW 25 PERCENT IN MOST AREAS WILL
TRIGGER FIRE DANGER AT LOWER WIND SPEEDS.  DETAILED DECISION
TABLES ARE FOUND AT HTTP://WEATHER.GOV/RGV/?N=MAPCOLORS#FIRE.

&&

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Brownsville, TX wrote its last area forecast discussion before this red flag warning went out at Feb 27, 11:08 AM CST, 1 hour 11 minutes earlier.

Area forecast discussion, Feb 27, 11:08 AM CST, 1 hour 11 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE BROWNSVILLE TX
1108 AM CST WED FEB 27 2013

.DISCUSSION...UPDATED FOR LATEST AVIATION DISCUSSION BELOW.

&&

.AVIATION...THE ARRIVAL OF A HIGH PRESSURE PULSE IN THE LOWER
VALLEY THIS AFTERNOON WILL SHIFT TAF WINDS TO BREEZY NORTHWEST TO
NORTH. LIGHT TO MODERATE NORTH TO NORTHEAST WINDS WILL THEN
PREVAIL TONIGHT AND THURSDAY UNDER MOSTLY CLEAR...EXCEPT FOR HIGH
CIRRUS...SKIES.

&&

.PREV DISCUSSION... /ISSUED 956 AM CST WED FEB 27 2013/

DISCUSSION...UPDATED FOR LATEST MARINE AND FIRE WEATHER
DISCUSSIONS BELOW.

MARINE...A PULSE OF HIGH PRESSURE WILL ARRIVE THIS AFTERNOON...
AND WILL SPREAD OUT OVER THE NORTHWEST GULF THIS EVENING AND
TONIGHT...INCREASING NORTH WINDS TO LOW END SMALL CRAFT ADVISORY
CRITERIA THROUGH EARLY THURSDAY. THE NEXT HIGH PRESSURE AREA WILL
ARRIVE SATURDAY...WITH INCREASING NORTH WINDS AND SEAS...AND
POSSIBLE SMALL CRAFT ADVISORY CONDITIONS.

FIRE WEATHER...A PULSE OF HIGH PRESSURE IS MOVING INTO THE
COUNTY WARNING AREA THIS MORNING AND WILL PUSH THROUGH BY LATER
THIS AFTERNOON. A FEW HOURS OF SUSTAINED 20 FT NORTH WINDS OF 15
MPH GUSTING TO 20 MPH WILL OCCUR OVER THE UPPER VALLEY COUNTIES
OF ZAPATA...JIM HOGG AND STARR THIS AFTERNOON. RELATIVE HUMIDITY
VALUES ACROSS THOSE SAME AREAS WILL ALSO DECREASE INTO THE TEENS.
THESE FACTORS...COMBINED WITH DRY FUELS...WILL INCREASE THE THREAT
FOR WILDFIRE GROWTH AND SPREAD FROM ABOUT NOON THROUGH 6 PM.

PREV DISCUSSION... /ISSUED 401 AM CST WED FEB 27 2013/

SHORT TERM /TODAY THROUGH THURSDAY/...NEXT SHORTWAVE PROGRESSING
THROUGH NORTH TEXAS THIS MORNING WILL HELP PUSH A SECONDARY SURGE
OF HIGH PRESSURE THROUGH TEXAS. WINDS WILL FLOP BACK TO THE NORTH
LATER THIS MORNING FOR THE WESTERN VALLEY...AND CONTINUING ACROSS
THE EASTERN VALLEY LATER IN THE AFTERNOON. NO PRECIPITATION IS
EXPECTED WITH THIS FRONT...INSTEAD BRINGING BACK THE TINDER DRY
CONDITIONS TO THE REGION. ..BUT CONDITIONS WILL NOT REACH RED FLAG
CRITERIA AS ON MONDAY. DRY CONDITIONS WILL HELP HIGHS REBOUND INTO
THE UPPER 70S AGAIN TODAY. SKIES WILL REMAIN MOSTLY CLEAR...WITH
ONLY CIRRUS STREAM OVERHEAD. NORTHERLY FLOW CONTINUES INTO THE DAY
WEDNESDAY...WITH SLIGHTLY COOLER AIR IN PLACE WITH THE APPROACHING
CORE OF THE SFC HIGH.

LONG TERM /THURSDAY NIGHT THROUGH TUESDAY...UPPER AIR PATTERN
BECOMES INCREASINGLY MERIDIONAL DURING THE FIRST HALF OF THE LONG
TERM. A BUILDING TROUGH OVER THE WESTERN THIRD OF THE COUNTRY WITH
A DEEPENING COLD TROUGH BECOMING ESTABLISHED ALONG THE EASTERN
SEABOARD TO MAINTAIN A DRY AND SLIGHTLY COOLER TEMPERATURE REGIME
THROUGH SUNDAY. THEN A MORE ZONAL FLOW DEVELOPS EARLY NEXT WEEK
WITH SOUTHERLY FLOW RETURNING AND TEMPERATURES INCREASING.
DETERMINISTIC GFS AND ECMWF AND CANADIAN SHOW GOOD AGREEMENT WHILE
THE GFS ENSEMBLES MEMBERS DO NOT SHOW MUCH SPREAD THUS FORECAST
HAS MODERATE TO BETTER CONFIDENCE.

THURSDAY THROUGH SATURDAY...LOOK FOR A TWO SHORTWAVES TO PASS TO
OUR NORTHEAST AND HELP DEEPEN THE EASTERN MAJOR TROUGH. A SERIES
OF SURFACE RIDGES BUILDS SOUTH INTO THE TEXAS WITH PLEASANT AND
COOL WEATHER COMMENCING. PARTLY CLOUDY TO MOSTLY CLEAR WITH
TEMPERATURES DIPPING BELOW NORMAL. LOWER HUMIDITY BUT LIGHT TO
MODERATE WINDS TO KEEP FIRE WEATHER THREAT LOW. THE STRONGER OF
THE TWO SHORTWAVES PASSES FRIDAY NIGHT WITH A COLD FRONT MOVING
THROUGH EARLY SATURDAY.

SUNDAY...UPPER RIDGE MOVES OVERHEAD AND SURFACE RIDGE BEGINS TO
SHIFT EAST. A PLEASANT DAY WITH MODERATING TEMPERATURES AFTER A
COOL TO COLD MORNING.

MONDAY AND TUESDAY...MODEL TRENDS SHOW SOUTHEAST FLOW TO
INCREASE WITH TEMPERATURES WARMING RAPIDLY AND SIGNIFICANTLY.
POSITION AND MOVEMENT OF NEXT SHORTWAVE AND COLD FRONT TO
DETERMINE IF WINDS TURN MORE SOUTH TO SOUTHWEST BY TUESDAY WHICH
WILL HAVE A GREATER IMPACT ON TEMPERATURES AND POSSIBLE FIRE WEATHER
ISSUES.

MARINE...TODAY THROUGH THURSDAY...AFTER CALM CONDITIONS OCCURRED
AROUND SUNSET...WINDS HAVE SHIFTED BACK TO THE SOUTHEAST AND
INCREASED TO AROUND 15 KNOTS. THE NEXT FRONT WILL SWEEP THROUGH
LATE THIS AFTERNOON...SHIFTING WINDS BACK TO THE NORTH AND
INCREASING TO AROUND 20 KNOTS. SMALL CRAFT ADVISORIES LOOKING MORE
LIKELY STARTING THIS EVENING AND LASTING INTO THE DAY THURSDAY.
SEAS CURRENTLY AT 2.5 FEET WILL RISE TO 4 TO 6 FEET BEHIND THE
FRONT.

THURSDAY NIGHT THROUGH SUNDAY...MODERATE NORTH TO NORTHEAST THURSDAY
NIGHT AND FRIDAY AS SURFACE HIGH PRESSURE BUILDS INTO THE NORTHERN
GULF. EXPECT MARGINAL SMALL CRAFT CONDITIONS FOR A SHORT PERIOD
FRIDAY. WINDS QUICKLY LOWER AND VEER EAST TO SOUTHEAST AS THE
RIDGE SHIFTS. ANOTHER NORTHERLY SURGE FOLLOWS SATURDAY MORNING
WITH SMALL CRAFT ADVISORIES POSSIBLE FOR ALL COASTAL WATERS. THE
FAST PATTERN PUSH THE SURFACE RIDGE OVER SOUTH TEXAS BY SUNDAY
MORNING WITH WIND AND SEAS BECOMING VERY FAVORABLE THE LATTER HALF
OF THE WEEKEND.

&&

.BRO WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...SMALL CRAFT ADVISORY FROM 9 PM THIS EVENING TO 3 AM CST THURSDAY
     FOR GMZ130-132-135-150-155-170-175.

&&

THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT:
HTTP://WEATHER.GOV/RGV

54/68
Hazardous weather outlook, Feb 27, 9:10 AM CST, 3 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BROWNSVILLE TX
910 AM CST WED FEB 27 2013

GMZ130-132-135-150-155-170-175-281200-
LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO-
LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT
MANSFIELD TX-
LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX-
COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM-
COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM-
WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO
60 NM-
WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO
60 NM-
910 AM CST WED FEB 27 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE GULF OF MEXICO AND THE
LAGUNA MADRE.

.DAY ONE...TODAY AND TONIGHT.

SMALL CRAFT ADVISORY CONDITIONS WILL DEVELOP LATE THIS EVENING AND
TONIGHT AS HIGH PRESSURE BUILDS INTO THE NORTHWEST GULF. NORTH WINDS
WILL BE ABOUT 20 KNOTS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THE NEXT COLD FRONT WILL MOVE THROUGH THE COASTAL WATERS ON
SATURDAY...WITH SMALL CRAFT ADVISORY CONDITIONS POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

TXZ248>257-281200-
ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY-
INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON-
910 AM CST WED FEB 27 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

The office that day

Everything else NWS Brownsville, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 27, 8:57 AM CSTSmall Craft AdvisoryBRO31 hr

Nearby

Red Flag Warnings in Texas, 2013Every red flag warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.